Monitoring of the literature to identify the frequency of adverse events of drugs and vaccines is used not only within the framework of pharmacovigilance, the literature review of pharmacovigilance can be used in studies of the safety of drugs in fragile elderly and senile patients.

Persons of the elderly and senile age are at an increased risk of developing infectious diseases, which are more severe than in younger people, are accompanied by an increased risk of death, and can also be difficult to diagnose due to an unclear clinical picture. According to the recommendations of the World Health Organization (WHO), vaccination is one of the most effective ways to prevent influenza in elderly and elderly patients. The immunoreactivity of such patients differs from that of individuals of other age groups. Literature monitoring and pharmacovigilance can be applied here to assess the risk of adverse events.

So, in elderly and senile patients, according to the literature review and pharmacovigilance, there is a decrease in the immune response compared with younger patients due to the aging process of the immune system, which in the English-language literature is denoted by the term “immunosenescence”. The key factor in this process is a decrease in the ability of the immune system to adequately respond to the appearance of both new and already known antigens, which is based on a decrease in the efficiency of the capture and presentation of antigens, a decrease in the number of T and B cells in the blood due to thymic involution and other factors. The use of any vaccines may be associated with the risk of developing side effects that reflect the body’s response to their administration.

Monitoring of the literature and pharmacovigilance showed that most often the risks of side effects have subclinical and / or mild clinical manifestations, however, in rare cases, serious post-vaccination complications may develop, such as severe allergic reactions, seizures, Guillain-Barré syndrome, collaptoid reactions, encephalopathy, serum sickness, etc. The literature review of pharmacovigilance also showed that the occurrence of allergic reactions when using vaccines is possible both to antigens and to excipients (preservatives, adjuvants, etc.), as well as to residues of substrates (for example, chicken protein), on which strains of the pathogen were grown. Therefore, in order to avoid the development of complications, you should carefully collect an allergic history from the vaccinated.